Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 77, NWS Little Rock, AR

August 16, 20165 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 16, 2016, 11:11 AM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2016, 11:11 AM CDT (16:11 UTC)
Expired
Aug 16, 2016, 2:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Cleveland County, AR, Dallas County, AR, Grant County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 118 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.2 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WGUS54 KLZK 161611
FFWLZK
ARC019-025-039-053-103-161915-
/O.NEW.KLZK.FF.W.0077.160816T1611Z-160816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 AM CDT TUE AUG 16 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHERN GRANT COUNTY IN CENTRAL ARKANSAS...
  WESTERN OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
  NORTHWESTERN CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 215 PM CDT

* AT 1110 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN
  DURING THE PAST ONE TO TWO HOURS AND AN ADDITIONAL ONE TO THREE
  INCHES OF RAIN IS POSSIBLE IN THE NEXT FEW HOURS. FLASH FLOODING
  IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMDEN...                         STEPHENS...
  LEOLA...                          SPARKMAN...
  CARTHAGE...                       PRATTSVILLE...
  CHIDESTER...                      POISON SPRINGS STATE PARK...
  JENKINS FERRY STATE PARK...       DOGWOOD...
  THIEL...                          WHITE OAK LAKE STATE PARK...
  AMY...                            AIN...
  RAMSEY...                         LESTER...
  BRUSH CREEK...                    BUNN...
  VADEN...                          TROY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3338 9312 3372 9311 3415 9271 3415 9268
      3419 9268 3434 9254 3416 9224 3338 9307

$$

53

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:44 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 16, 6:44 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
644 AM CDT TUE AUG 16 2016

.AVIATION...
The wet pattern will continue, especially central and southeast.
Moisture will continue to be pulled out of the Gulf and stream
along the stalled front. Rain will continue and thunderstorms
will be very isolated. VFR to MVFR conditions will continue in the
northwest. MVFR to IFR conditions are expected central and south.

&&

.PREV DISCUSSION...(ISSUED 400 AM CDT TUE AUG 16 2016
)

SHORT TERM...Today Through Wednesday Night
The pattern continues in the short term with an upper high pressure
area over the southeast U.S. and an upper low over Arkansas.
Moisture will continue to stream northeast through the state through
the period.

Radar shows light showers across much of the state this morning.
This is pretty much going to continue through Thursday...with a few
breaks here and there. Models indicate the main axis should shift to
the southeast. Pops will become lower in the northwest this
afternoon and tonight. However...there will be another shift back to
the north by Wednesday night. Heaviest rainfall today and tonight
will be in the south and southwest were one to one and half inches
could be seen. Highs today will be in the upper 70s to lower 80s and
Wednesday will see highs in the lower to mid 80s.

LONG TERM...Thursday Through Monday Night
The pattern will remain very unsettled in the extended period.
Initially, moisture/axis of precipitation will be focused from
Texas into the southern half of Arkansas, with lesser chances of
rain farther north.

As the period progresses, a robust shortwave will move from the
northern Rockies into the northern/central Plains this
weekend. A new cold front will approach from the north, and
showers/scattered thunderstorms will become more widespread
across the region.

It appears the front will exit the region to the south by
early next week, with drying from the north.

Compared to an average summer, this will be a mild/very wet
period. Widespread one to two inch precipitation totals are in the
forecast, with perhaps locally more. Temperatures will be below
average.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Aug 16, 5:00 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 16 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

GOOD CHANCES FOR RAIN WILL CONTINUE TODAY AND TONIGHT...ESPECIALLY
OVER THE SOUTHEAST HALF OF ARKANSAS. THERE MAY BE AN ISOLATED
THUNDERSTORM OR TWO.

RAINFALL THROUGH TONIGHT WILL AVERAGE A HALF INCH TO AN INCH AND
HALF ACROSS THE SOUTHERN AND EASTERN COUNTIES...WITH NOTHING TO A
HALF INCH IN THE NORTH AND WEST. ANY FLASH FLOODING SHOULD BE
LOCALIZED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN WILL BE FOCUSED OVER CENTRAL AND SOUTHERN ARKANSAS TO BEGIN THE
PERIOD. HOWEVER...A NEW COLD FRONT WILL BARREL TOWARD THE REGION
THIS WEEKEND...AND PRECIPITATION WILL BECOME MORE WIDESPEAD.

ANOTHER ONE TO THREE INCHES OF PRECIPITATION WILL BE POSSIBLE
THROUGH SUNDAY. RAIN WILL BE SPREAD OUT OVER SEVERAL DAYS...SO
WIDESPREAD FLASH FLOOD ISSUES ARE NOT EXPECTED.

RIVERS WILL BE ON THE RISE ACROSS MUCH OF THE REGION...AND WATER
LEVELS WILL LIKELY EXCEED FLOOD STAGES ON SOME TRIBUTARIES. THE
ELEVEN POINT...SPRING...SALINE...AND BLACK RIVERS WILL BE AFFECTED
INITIALLY...BUT OTHER RIVERS SUCH AS THE LOWER WHITE AND CACHE WILL
EXPERIENCE RISES AS THE WEEK PROGRESSES.

A FEW STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT
ANY SEVERE WEATHER SHOULD BE ISOLATED AT MOST.

THE FRONT IS EXPECTED TO EXIT THE AREA TO THE SOUTH EARLY NEXT
WEEK...WITH SOME DRYING BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:51 PM CDTRiver Flood AdvisoryLZKClark, Hot Spring36 hr
Aug 16, 9:54 AM CDTRiver Flood WarningLZKClay4 days

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.